Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A note on uniform operators

Author: Hsiao Lan Wang
Journal: Proc. Amer. Math. Soc. 97 (1986), 643-646
MSC: Primary 47B35; Secondary 47A15, 47D25
MathSciNet review: 845981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An operator is uniform if its restriction to any infinite-dimensional invariant subspace is unitarily equivalent to itself. We show that a uniform operator having a proper infinite-dimensional invariant subspace resembles an analytic Toeplitz operator in the way that the weakly closed algebra generated by it and the identity operator is isomorphic to a subalgebra of the Calkin algebra; furthermore, this algebra contains no nonscalar operator which is quasi-similar to a normal operator.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B35, 47A15, 47D25

Retrieve articles in all journals with MSC: 47B35, 47A15, 47D25

Additional Information

PII: S 0002-9939(1986)0845981-X
Keywords: Uniform operator, Calkin algebra, invariant subspace, normal operator, quasi-similarity, Toeplitz operator
Article copyright: © Copyright 1986 American Mathematical Society